May 6, 2004
I HAVE BEEN ON COMBIVIR AND VERAMUNE FOR THE LAST 4 MONTHS. i HAVE DEFINITELY NOTICED AN INCREASE IN MY WEIGHT APPROX 14 LBS. I EXERCISE 4-5 TIMES A WEEK LIFTING WEIGHTS AND DOING AEROBICS. i AM EATING MUCH LESS THAN I USED TO BEFORE STARTING MEDS SINCE I FIND MOST FOODS INTOLERABLE OR I AM SO NAUSEOUS ALL THE TIME. i SEEM TO BE GAINING THE WEIGHT IN THE LOWER ABDOMINAL AREA. I definitely notice an increase in bulk in my arms and chest but not enough to count for this weight gain. Could it be water retention? SIGNS OF WASTING ON THE FACE OR EXTREMITIES. iS THIS WEIGHT GAIN A RESULT OF THE MEDS? iF SO, AT WHaT POINT DOES IT FINALLY level off.STEVE
Response from Dr. Henry
Many patients gain weight during the first year on therapy (mostly fat) which in some cases makes up for some weight loss due to untreated HIV. Water retention as a cause of weight gain would be unusual in the absence of kidney, heart, or liver problems or severe malnutrition. Wasting in the face is not usually seen that early. The meds you are on generally are some that have less of an impact on fat/weight then many other combinations in use. Your HIV doc can evaluate your weight gain and fat distribution and discuss with you what might be going on and what could be done about it. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Chances Of Catching AIDS From Unprotected Anal Sex Without Ejaculation
- Too Scared To Get Tested After Blowjob
- Is Burning Penis A Symptom Of HIV?
- Odds Of Getting AIDS Blowjob From A Prostitute
- Itchy Rash After Touching Dried Semen Sign Of HIV AIDS
- Itchy Vagina After Touching Skin Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.